Arkansas, 2023Flooding in Arkansas, February 13 to 28, 2023
February 13 to 28, 2023 · NWS LZK · 2 events in 2 counties and zones
Heavy rain in mid February brought flooding to the White River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain in mid February brought flooding to the White River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 13, 5:42 AM CST, 18 minutes earlier.
Area forecast discussion, Feb 13, 5:42 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
542 AM CST Mon Feb 13 2023
...New AVIATION...
.SHORT TERM...
(Today through Tuesday Night )
Issued at 302 AM CST Mon Feb 13 2023
Sfc high pressure was situated just to the east of AR early this
mrng, resulting in quiet wx conds. The location of the rdg axis
allowed light south winds to return to most areas, except the
normally sheltered valleys. This has resulted in quite the range in
predawn temps, with 30s/40s common, and a few lower 50s in the
higher terrain.
Models are still is good agreement this mrng, showing a contd
progressive wx pattern acrs the Mid-South this week. The first
storm system to impact the FA, is progged to move out of the SWrn
States and into the Plains on Tue. Clouds and rain chcs wl incrs
as this system apchs AR.
Widespread showers are expected on Tue, along with a few rumbles of
thunder. Rainfall amounts wl not be excessive with this system since
it will be moving thru the region quickly, with PoPs diminishing fm
the west Tue aftn. Dry conds return by Tue ngt.
Gusty south winds wl be noted with the aforementioned storm sys Tue
and early Tue ngt, with sustained speeds of 20 to 30 mph are still
fcst over a large part of the FA. Assocd wind gusts in excess of 40
mph could also occur. After coordinating with surrounding offices,
have opted to issue a Wind Advisory for all but a few of our Srn
counties Tue and Tue evening.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 302 AM CST Mon Feb 13 2023
The long term PD begins in the wake of departing deep sfc low
pressure to the north, w/ a Pacific cdfrnt having cleared the state
and quickly depleted low-lvl sfc moisture around the state. Aloft,
broad H500 troughing is progged to expand over much of the CONUS, w/
a compact shortwave asctd w/ the aforementioned sfc low lifting into
the N/Ern US. Out west, a potent cyclonically curved jet streak is
fcst to be digging into the S/Wrn US, and pivoting into the trof
basin.
Thru the day Wed, this jet streak is expected to lift towards the E-
N/E in tandem w/ a semi-cutoff lobe of H500 flow, positioning a
fetch of strong S/Wrly upper-lvl flow over the Srn-Cntrl US. As this
feature traverses across the Srn Plains, an asctd sfc mass response
is progged w/ quickly deepening sfc low pressure moving across OK
towards the AR/MO/OK border vcty. As this sfc low approaches the FA
during the day Wed, incr Srly flow should drive strong moisture
advection invof an advancing wrmfrnt over Srn and Cntrl AR.
Modest low-lvl moisture overlaid by abundant vertical wind shear
and prominent pre-frntl forcing for ascent continues to indicate a
window for thunderstorm development Wed afternoon thru early Thurs
morning. Buoyancy progs by global deterministic and mean ensemble
guidance suggest the most lkly corridor of instability wl stay
confined to portions of Srn AR thru the day Wed, and this is also
supported by a glance at composite svr wx parameters...which are
normalized by buoyancy and inhibition...
Pt fcst soundings across the Srn half of AR Wed and Wed night remain
indicative of buoyancy profiles and low-lvl wind profiles that would
be conducive for supercell development. However, given the
strong regime of poleward moisture transport and isentropic
ascent, scattered to widespread showers and storms Wed morning and
afternoon could provide more inhibition and keep more widespread
severe weather limited.
To summarize, a conditional severe weather threat exists across the
Srn half of AR Wed afternoon and night, w/ damaging hail and severe
thunderstorm winds the primary hazards, although a few tornadoes
cannot be ruled out either.
By Thurs morning, the trailing cdfrnt asctd w/ the departing sfc low
is expected to be clearing the state to the east, giving way to
cooler and drier condns under Wrly sfc winds. More seasonable
temperature trends are expected across the FA to close out the fcst
PD, w/ settled and dry wx prevailing thru at least early next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 538 AM CST Mon Feb 13 2023
VFR conds wl continue, as mid and high lvl moisture gradually
increases as the PD progresses. Mainly light S/SW winds this mrng
wl gradually veer to the W/NW later this mrng. By tngt, SE winds
wl incrs further ahead of an apchg storm system. Higher gusts are
expected later tngt, mainly acrs N AR. Rain chcs shld hold off
until just beyond this fcst PD.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 6 AM Tuesday to midnight CST Tuesday night
for ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-
062>065-069-103-112-113-121>123-130-137-138-140-141-203-212-213-
221>223-230-237-238-240-241-313-340-341.
&&
SHORT TERM...44
LONG TERM....72
AVIATION...44
Hazardous weather outlook, Feb 13, 3:17 AM CST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
317 AM CST Mon Feb 13 2023
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-141100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
317 AM CST Mon Feb 13 2023
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Showers and thunderstorms are expected to return to Arkansas on
Tuesday, however the threat for hazardous weather appears low.
Strong and gusty southerly winds will also be seen across the state
on Tuesday, with sustained values of 20 to 30 mph possible, and
gusts in excess of 30 to 40 mph.
Another round of showers and thunderstorms are expected Wednesday
afternoon into the first half of Thursday. This round of thunderstorms
could produce strong to severe thunderstorms, with all severe hazards
possible.
No other hazardous weather is expected through the long term period.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flood, White
- When
- February 13, 6:00 AM CST to February 28, 10:00 AM CST
- Where
- White County, 1.28 mi ESE of Watkins to 2.56 mi SW of Georgetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.143, -91.459
Heavy rain in mid February brought flooding to the White River at Georgetown.
Flood, Prairie
- When
- February 13, 11:00 PM CST to February 28, 11:59 PM CST
- Where
- Prairie County, 1.77 mi NNW of Des Arc to 2.26 mi W of Harrys
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.995, -91.508
Heavy rain in mid February brought flooding to the White River at Des Arc.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and High Wind in Utah, February 13 to 15, 20232 injured · $550,000 · 53 kt wind · 7 events
- Winter Storm and Heavy Snow in New Mexico, February 13 to 14, 202361 kt wind · 26 events
- Winter Storm and Winter Weather in Idaho, February 13 to 15, 2023$20,000 · 7 events
- Heavy Snow in Montana, February 13 to 14, 202311 events
- Winter Storm in Montana, February 13 to 14, 202311 events
- Heavy Snow in Oregon, February 13 to 14, 20237 events
- Heavy Snow in Oregon, February 13 to 14, 20237 events
- High Wind in Texas, February 13, 202370 kt wind · 3 events
- Heavy Snow in Washington, February 13 to 14, 20232 events
- Heavy Snow in Oregon, February 13 to 14, 20232 events
- Heavy Snow in Washington, February 13 to 14, 20231 event
- Heavy Snow in Washington, February 13, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1083571, 1083573.